Alert archive / Pennsylvania / Flash Flood Warnings in 2006
Flash Flood Warning 16, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 26, 2006, 5:08 AM EDT for Franklin County, Pennsylvania. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2006, 5:08 AM EDT (09:08 UTC)
- Expired
- Jun 26, 2006, 8:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Franklin County, PA
The radar
The Sterling radar (KLWX), 102 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 7:30 AM EDT | FLASH FLOOD | Greencastle, PA | NUMEROUS FLOODED ROADS AND ROAD CLOSURES. SEVERAL WATER RESCUES REQUIRED FOR INDIVIDUALS TRAPPED IN CARS. |
| Jun 26, 8:00 AM EDT | HEAVY RAIN 2.87 | N Greencastle, PA | RAINFALL BETWEEN 1 AM AND 7 AM. TOTAL RAIN FOR THE TWO DAY PERIOD IS 5.75 INCHES SO FAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 142 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 9.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 494 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KCTP 260914
FFWCTP
PAC055-261215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
508 AM EDT MON JUN 26 2006
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA
* UNTIL 815 AM EDT
* AT 500 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES
AND RAIN GAGE REPORTS INDICATED VERY HEAVY RAIN FROM A
THUNDERSTORM NEAR GREENCASTLE...MOVING NORTH AT 10 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHAMBERSBURG...FAYETTEVILLE...GREENCASTLE...MARION...MONT ALTO...
ROUZERVILLE...ROXBURY...SCOTLAND...ST. THOMAS...UPPER STRASBURG AND
WAYNESBORO.
THE HEAVIEST RAIN HAS FALLEN AROUND THE TOWN OF GREENCASTLE...WHERE
CLOSE TO TWO INCHES NEW RAINFALL HAS OCCURRED SINCE 4 AM. THE HEAVY
RAINS SHOULD TAPER BACK TO LIGHTER RAIN BY 6 AM. THIS NEW RAIN
COMBINED WITH THE RAIN WHICH FELL ON SUNDAY WILL CREATE PROBLEMS
WITH FLOODING EARLY THIS MORNING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DONT DROWN
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 3971 7792 3970 7747 3997 7746 4011 7757
4009 7780
$$
FORECASTER: RXRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:25 AM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 26, 3:25 AM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 325 AM EDT MON JUN 26 2006 .SYNOPSIS... EXTREME FLASH FLOOD THREAT FOR TODAY WITH APPROACH OF ANOMALOUS 850 MB JET TAPPING 2.00+ PWATS IN A RICH TROPICAL MOISTURE PLUME SOURCED FROM THE EASTERN CARIBBEAN. SREFS DEPICTING 850 MB WIND ANOMALIES OF +3 TO +4 STANDARD DEVIATIONS COMBINED WITH PWAT ANOMALIES OF +2 TO +3 S.D. ANOMALOUS 850 MB JET WILL ENHANCE CONVERGENCE ALONG THE QUASI- STATIONARY BOUNDARY DRAPED ACROSS CENTRAL PA...PRODUCING TRAINING CONVECTIVE CLUSTERS WITH LOCALLY HEAVY RAINFALL AND LIKELY WIDESPREAD FLASH FLOODING ACROSS THE SOUTH CENTRAL AND CENTRAL MOUNTAIN REGIONS TODAY INTO TONIGHT. THIS IS PERHAPS THE MOST POTENT SYNOPTIC SETUP FOR FLOODING IVE EVER SEEN OVER CENTRAL PA THAT HAS NOT BEEN ASSOCIATED WITH A (DECAYING) TROPICAL CYCLONE...WE WILL HAVE OUR HANDS FULL. && .SHORT TERM /TODAY THROUGH TONIGHT/... GFS/NAM IN STRONG AGREEMENT REGARDING OVERALL FEATURES FOR THIS 24 HOUR PERIOD. BETWEEN 12 AND 18 UTC...BOTH BRING A HIGHLY ANOMALOUS 40-45 KT 850 MB JET NWD THROUGH EASTERN PA...SHARPENING THE CONVERGENCE ZONE THROUGHOUT THE CENTRAL AND SOUTH CENTRAL MOUNTAIN REGION. EVIDENCE OF THIS ALREADY BEING SEEN OVER NRN VIRGINIA HEADING INTO S CENTRAL PA LAST HOUR OR SO. FORESEE LITTLE MOVEMENT TO THIS CONVERGENCE ZONE THROUGHOUT THE DAY AND INTO THIS EVENING... SUGGESTING VERY HIGH FLASH FLOODING POTENTIAL FOR A LARGE PORTION OF THE CENTRAL AND SOUTH CENTRAL MOUNTAINS TODAY. MEANWHILE...WITH THE 2.00+ PWATS PERSISTING ACROSS EASTERN PORTIONS OF MY CWA AND ADDITIONAL TROPICAL VORT MAXES LIFTING NORTHWARD THROUGH THE SUB TROPICAL PLUME AS PER WV IMAGERY...WILL ABSOLUTELY KEEP MY EASTERN COUNTIES IN FLASH FLOOD WATCHES FOR TODAY AND TONIGHT...AND HAVE THUS EXPANDED THE EXISTING WATCH TO INCLUDE THE LOWER SUSQ. AS WELL AS MY REMAINING TWO NORTHWEST COUNTIES (WARREN AND MCKEAN) INTO THE WATCH WITH BEST CONVERGENCE APPROACHING THOSE AREAS TODAY AND LINGERING TONIGHT. THE STORY REMAINS THE SAME TONIGHT WITH CONTINUED STRONG CONVERGENCE ZONE LOCKED IN PLACE OVER CENTRAL PA WITH HIGH MOISTURE CONTENT (PWATS +2 TO +3 S.D. ABOVE NORMAL). && .LONG TERM /TUESDAY THROUGH SUNDAY/... FLASH FLOOD THREAT WILL REMAIN HIGH TIL MIDWEEK WHEN INCREASED WESTERLIES ARRIVE AROUND BASE OF UPPER TROF DIGGING INTO THE WRN GLAKS TUESDAY AFTERNOON AND EVENING. GFS/NAM IN AGREEMENT ON THIS SCENARIO AS WELL...HOPEFULLY NUDGING THE ANOMALOUSLY MOIST SUBTROPICAL PLUME BACK OFFSHORE TUESDAY NIGHT AND WEDNESDAY AND REDUCING THE FLOOD THREAT. GFS CONTS TO HINT THAT A WEAK FRONT WILL DROP ACROSS THE REGION LATER THURSDAY PRODUCING SCATTERED CONVECTION. NO CHANGES BEYOND DAY 3 THIS MORNING. && .AVIATION... WHAT YOU SEE IS WHAT YOU GET...POOR FLYING CONDITIONS WILL CONTINUE THROUGH THIS FORECAST PERIOD AS THE REGION REMAINS EMBEDDED IN VERY MOIST SOUTHERLY IN A STAGNANT WEATHER PATTERN. WIDESPREAD MVFR VISIBILITIES IN FOG AND RAIN UNDER MAINLY IFR CEILINGS WILL BE MAINTAINED INTO TUESDAY MORNING AS WAVES OF RAIN AND SOME THUNDERSTORMS CONTINUE TO LIFT NORTH THROUGH PENNSYLVANIA. WHEN IT IS NOT RAINING...AREAS OF FOG AND DRIZZLE WILL BE PREVALENT. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR PAZ004>006-010>012-017>019-024>028- 033>037-041-042-045-046-049>053-056>059-063>066 UNTIL 8 PM TUESDAY. && SYNOPSIS... SHORT TERM...DEVOIR LONG TERM...DEVOIR AVIATION...GARTNER
Hazardous weather outlook, Jun 26, 4:39 AM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 439 AM EDT MON JUN 26 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-270845- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 439 AM EDT MON JUN 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF CENTRAL PENNSYLVANIA TODAY AND TONIGHT. WIDESPREAD RAINFALL OF 1 TO 3 INCHES IS EXPECTED WITH LOCALLY HEAVIER AMOUNTS UP TO 4 OR 5 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING FOR ALL OF CENTRAL PENNSYLVANIA. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE SEND US YOUR RAINFALL REPORTS...ALONG WITH ANY FLOODING ALONG STREAMS.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:35 PM EDT | Flash Flood Warning | CTP | Lancaster | 6 hr |
| Jun 25, 10:26 PM EDT | Flash Flood Warning | CTP | Adams, York | 5 hr |
| Jun 25, 11:25 PM EDT | Flash Flood Warning | CTP | Lebanon, Schuylkill | 4 hr |
| Jun 26, 2:23 PM EDT | Flash Flood Warning | CTP | Adams, York | 6 hr |
| Jun 26, 7:00 PM EDT | Flash Flood Warning | CTP | Somerset | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.